# SDR QMLA2014060514064

- Difficulty date: June 5, 2014
- Submitted: June 10, 2014
- Operation: Air carrier
- Aircraft: N539LN
- Make and model: Urocop EC 135 P2
- Aircraft serial: 0487
- Aircraft time: 3,763 hours, 13,150 cycles
- Engine: Pwc PW206C
- Engine time: 4,585 hours, 1,415 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cockpit
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

IN ROUTE , PILOT SMELLED WHAT HE THOUGHT WAS A STRONG URINE SMELL.  HE ASKED THE CREW IF THE PATIENT HAD URINATED & THEY SAID HE HAD NOT.  THE PILOT THEN DROPPED THE CREW & DEPARTED SOLO SHOOTING A PRACTICE ILS APPROACH & RETURNED TO PICK UP CREW.  UPON RETURNING FROM THE PRACTICE APPROACH, THE PILOT PICKED UP THE CREW & THEY COMMENTED THAT THE ACFT HAD A STRONG SMELL.  THE PILOT THEN ASKED THEM TO DESCRIBE IT  & THE MEDIC SAID IT SMELLED LIKE BURNT HAIR & SEEMED A BIT CONCERNED.  UPON HEARING THE WORD BURNT & NOTING THEIR CONCERN, THE PILOT IMMEDIATELY CALLED AIRCOM AND ASKED TO HAVE THE MECHANIC MEET US AT BASE.  HE ASKED HE CREW IF THEY COULD DETECT ANY SMOKE OR FIND ANY EQUIPMENT THAT WAS SUSPECT.  THE PILOT THEN DID A SLOW AND CAREFUL SCAN OF ALL GAUGES AND TRIED TO DISCERN SMOKE, FINDING NOTHING. THE MECHANIC ARRIVED AT THE AIRCRAFT AND PERFORMED A COMPLETE AND THOROUGH INSPECTION OF THE INTERIOR, EXTERIOR AND ALL COMPARTMENTS TO INCLUDE THE FORWARD AND MIDDLE BELLY ACCESS COVERS. IN ADDITION ALL ELECTRICALLY POWERED MEDICAL EQUIPMENT WERE REMOVED AND INSPECTED AS A POSSIBLE SOURCE OF THE ODOR. UPON COMPLETION OF THE AIRCRAFT INSPECTION, A GROUND RUN WAS PERFORMED TO INCLUDE THE ACTIVATION OF THE AIRCRAFT HEATER AND A/C UNIT. NO DEFECTS AND OR ODORS WERE DETECTED. THE AIRCRAFT WAS THEN PLACED BACK IN SERVICE AFTER BEING UNABLE TO DUPLICATE THE ODOR.
